Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 26, 2012, 7:30 PM EDT for Middlesex County, New Jersey. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 7:30 PM EDT (23:30 UTC)
- Expired
- May 26, 2012, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
County Middlesex County, NJ
The radar
The Philadelphia radar (KDIX), 43 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WWUS81 KPHI 262330
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 PM EDT SAT MAY 26 2012
NJZ010-012-015-270015-
MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
730 PM EDT SAT MAY 26 2012
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MERCER...MIDDLESEX
AND SOMERSET COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF NEW BRUNSWICK...MOVING
EAST SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 35 MPH AND PEA SIZE HAIL ARE POSSIBLE.
CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS.
LAT...LON 4037 7430 4025 7446 4025 7448 4023 7450
4036 7473 4047 7461 4039 7427
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 26, 6:09 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 26, 6:09 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
609 PM EDT SAT MAY 26 2012
.SYNOPSIS...
SUMMERLIKE VERY WARM AND HUMID HIGH PRESSURE EAST OF THE MID
ATLANTIC COAST WILL DOMINATE INTO WEDNESDAY. A WEAK COLD FRONTAL
INTRUSION TO NEAR ROUTE 80 IN NORTHERN PENNSYLVANIA AND NORTHERN
NEW JERSEY WILL SHIFT NORTH OF OUR AREA LATE SUNDAY OR EARLY
MONDAY. LOW PRESSURE NEAR JAMES BAY CANADA WILL TRAIL A COLD FRONT
THROUGH THE MID ATLANTIC STATES WEDNESDAY...PERHAPS PERMITTING THE
REMAINS OF BERYLS TROPICAL MOISTURE TO INVADE OUR REGION. WEAK
HIGH PRESSURE FOLLOWS THURSDAY BEFORE MISSISSIPPI VALLEY LOW
PRESSURE ON FRIDAY HEADS INTO THE NORTHEAST STATES BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEL0 CANCELLING MOMENTARILY. JUST TSTMS W HEAVY RAIN NOW AND
CLEANUP AFTER WHAT APPEARS TO BE A SUBSTANTIAL FF NEAR STROUDSBURG...
DETAILS UNKNOWN EXCEPT WHAT IS POSTED IN THE LSR. DUAL POL AND
RADAR ESTIMATES OVER 5 INCHES THIS AFTN. TAMAQUA IN SCHUYLKILL CTY
2.52 IN JUST OVER 1 HR.
AS WE BEGIN TO LOSE THE DAYTIME HEATING, THE THUNDERSTORMS SHOULD
WEAKEN. WE ARE NOT EXPECTING THEM TO GET ANY FARTHER SOUTH THAN
THE SOUTHERN EDGE OF THE WATCH BOX. IF THEY DO, THEY SHOULD WEAKEN
TO SHOWERS BY THAT TIME.
THE FRONTAL BOUNDARY IS FORECAST TO STALL ACROSS OUR NORTHERN
COUNTIES FOR TONIGHT.
WITH A FAIR AMOUNT OF LOW LEVEL MOISTURE, WE ARE ANTICIPATING PATCHY
FOG FOR LATE TONIGHT ALONG WITH SOME AREAS OF LOW CLOUDS.
TEMPERATURES SHOULD FALL INTO THE 60S IN MUCH OF OUR REGION. PARTS
OF PHILADELPHIA MAY GET NO LOWER THAN THE LOWER 70S. A NUMBER OF
LOCATIONS IN THE POCONOS AND IN FAR NORTHERN NEW JERSEY COULD GET
INTO THE UPPER 50S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AFTER SOME MORNING LOW CLOUDS AND PATCHY FOG, THE SKY IS EXPECTED TO
BECOME MOSTLY SUNNY. THE ATMOSPHERE WILL DESTABILIZE AND AFTERNOON
SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED, MAINLY IN EASTERN
PENNSYLVANIA AND NORTHERN NEW JERSEY. THE OCEAN INFLUENCE SHOULD
KEEP SHOWERS AND THUNDERSTORMS FROM DEVELOPING AND AFFECTING AREAS
NEAR THE COAST. WITH THE FRONTAL BOUNDARY LIFTING TO OUR NORTH ON
SUNDAY, THE MAIN TRIGGER TO HELP SET OFF CONVECTION IN OUR REGION
WILL BE A MID LEVEL IMPULSE TRAVELING IN THE WEST NORTHWEST FLOW.
IT WILL BE VERY WARM AND HUMID ON SUNDAY. TEMPERATURES WILL RISE
WELL INTO THE 80S AGAIN. WE SHOULD FALL JUST SHORT OF OUR EXCESSIVE
HEAT CRITERIA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
500MB: STRONG RIDGE OHIO VALLEY MONDAY SLOWLY COOLS THROUGH THE
WEEK AS TROUGHING EVOLVES E USA VIA SEVERAL SHORT WAVES.
TEMPS: MODELED ABOVE NORMAL EVERY DAY THROUGH AT LEAST THURSDAY
AND THEREAFTER ONLY COOL TO NEAR NORMAL FOR FRIDAY OR SATURDAY.
THE GREATEST POSITIVE DEPARTURES FROM NORMAL SHOULD OCCUR TUESDAY.
PLS SEE CLIMATE SECTION REGARDING MONTHLY AVG.
EXCESSIVE HEAT POTENTIAL FOR MONDAY/TUESDAY...91/72 OFFERS A MAX HI
OF 99. I DONT THINK WE WILL EXCEED THAT VALUE WHICH IS ALSO
BASICALLY WHAT THE HPC DAILY MAX HI PREDICTS. HPC PREDICTORS
OFFER A 40 PCT CHC OF EXCEED HI OF 95 ON TUE AND MAINLY DE/MD.
THE WATCH WAS ISSUED BASED ON THE ABOVE PREDICTORS AND KALKSTEIN
CONSIDERATIONS. ITS POSSIBLE THAT WE WILL REMAIN JUST SHORT OF OUR
EARLY SEASON WARNING CRITERIA AND ISSUE A LOWER THRESHOLD ADVY FOR
JUST ONE DAY. IT IS A WATCH...IT DOESN'T GUARANTEE 95+ BUT IT
SUGGESTS THAT IT IS POSSIBLE AND THAT PRELIMINARY MITIGATING
ACTIONS/PRECAUTIONS SHOULD BE CONSIDERED.
SVR: BEST CHC APPEARS TO BE TUESDAY WHEN REMNANTS OF EML ARE
OVERHEAD WITH LARGE 700-500 MB LAPSE RATES IMPLYING HAIL AND WIND.
MOST OF THE ACTION APPEARS TO BE MODELED ALONG THE N PTN OF OUR
AREA AS WE'RE ON THE SRN EDGE OF TT 54...SWI -5 AND KI 30.
THE DAILIES...
SUNDAY NIGHT THROUGH TUESDAY MIDDAY...ANY SHOWERS AND THUNDERSTORMS
SHOULD BE NEAR THE FRONTAL BOUNDARY REMNANTS SUNDAY NIGHT AND NOT
EXPECTING MUCH IF ANY CONVECTION IN THE SOUTHERN PART OF OUR FA DUE
TO RIDGING ALOFT.
MONDAY...MAINLY HOT AND HUMID MOST OF THE AREA. FIRST 90 FOR PHL AND
ILG LIKELY. ABE HAD FIRST 90 ON APRIL 16.
PROBABLY FALL SHORT OF THESE VALUES.
RER
KABE 93 1941
KACY 93 1991
KPHL 94 1941
KILG 93 1941
TUESDAY AFTERNOON...STILL HOT AND HUMID BUT A BETTER CHC OF
SHOWERS AND TSTMS...ESPECIALLY LATE DAY OR AT NIGHT.
WEDNESDAY...CONSIDERABLE UNCERTAINTY REGARDING BERYLS REMNANTS.
STILL WARMER THAN NORMAL BUT NOT QUITE AS OPPRESSIVE.
THURSDAY...A PROBABLE DRY DAY IN THE WAKE OF THE DEPARTING CF/BERYL.
FRIDAY/SATURDAY...HINGES ON THE TRACK OF THE LOWER MISS VALLEY
LOW.
HPC GUIDANCE WITH BLENDED WITH 12Z GFS MOS THROUGHOUT.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
FOR THE BALANCE OF THIS AFTERNOON INTO EARLY TONIGHT, MAINLY VFR
CONDITIONS ARE EXPECTED. THE ONLY EXCEPTION WILL BE IN SHOWERS AND
THUNDERSTORMS THAT WILL CONTINUE TO DROP INTO OUR REGION FROM THE
NORTH IN ADVANCE OF A STALLING FRONTAL BOUNDARY. THERE IS A FAIRLY
HIGH CHANCE THAT SHOWERS AND THUNDERSTORMS WILL REACH KABE THIS
AFTERNOON. THEY MAY REACH KRDG AND KTTN, AS WELL. WE ARE NOT
EXPECTING THEM TO MAKE IT AS FAR SOUTH AS KPNE, KPHL, KILG, KMIV OR
KACY.
THUNDERSTORMS ARE ALREADY MENTIONED IN THE TAF FOR KABE. WE MAY ADD
THEM TO THE TAFS FOR KRDG AND KTTN AS CONFIDENCE INCREASES IN THEIR
TIMING AND IMPACT IN THOSE AREAS.
FOR LATE TONIGHT AND EARLY SUNDAY MORNING, LOW CONDITIONS ARE AGAIN
POSSIBLE, WE HAVE HINTED AT REDUCED VISIBILITY VALUES AND SCATTERED
LOW CLOUDS FOR THE TIME BEING.
FROM MID MORNING SUNDAY INTO THE AFTERNOON, MAINLY VFR CONDITIONS
ARE AGAIN ANTICIPATED. HOWEVER, SCATTERED SHOWERS AND THUNDERSTORMS
ARE FORECAST FOR EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW
JERSEY.
OUTLOOK...
SUNDAY NIGHT...VFR CONDITIONS IN THE EVENING WILL DROP TO MVFR
AND EVENTUALLY IFR IN CLOUDS AND FOG. THERE IS A LOW CHANCE OF
WIDESPREAD LIFR CONDITIONS IN FOG.
MONDAY...AREAS OF IFR CONDITIONS IN THE MORNING SHOULD GIVE WAY TO
VFR CONDITIONS BY LATE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED MONDAY AFTERNOON AND EVENING...MAINLY NE PA AND NNJ.
SW WIND G15KT AFTN.
TUESDAY...PATCHY IFR CONDITIONS IN MORNING FOG AND STRATUS SHOULD
GIVE WAY TO VFR CONDITIONS BY LATE MORNING. SHOWERS AND SCATTERED
THUNDERSTORMS ARE EXPECTED EITHER IN THE AFTERNOON OR AT NIGHT.
SW WIND G20KT AFTN.
WEDNESDAY...UNCERTAINTY BUT POSSIBLE MVFR CONDS IN SHOWERS AND
SCT TSTMS ASSTD WITH A CF.
THURSDAY...MAINLY VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
A FRONTAL BOUNDARY APPROACHING FROM THE NORTH IS EXPECTED TO STALL
ACROSS NORTHERN NEW JERSEY AND THE LONG ISLAND VICINITY TONIGHT. IT
WILL LIKELY RETREAT TO THE NORTH ON SUNDAY AND IT SHOULD HAVE LITTLE
IMPACT ON THE COASTAL WATERS OF NEW JERSEY AND DELAWARE.
FOR TONIGHT AND SUNDAY, A LIGHT SOUTHERLY WIND IS EXPECTED WITH WAVE
HEIGHTS AROUND 2 TO 4 FEET ON THE OCEAN AND 1 TO 2 FEET ON DELAWARE
BAY.
OUTLOOK...
SUN NIGHT-THURSDAY: MONITORING FOR A POSSIBLE SCA HAZARDOUS SEAS
CONDITION FROM TIME TO TIME MON NIGHT THROUGH WED BUT OTRW SLY
FLOW THROUGH WEDNESDAY WITH POSSIBLY SOME PATCHY FOG BUT SSTS ARE
PRETTY WARM...60S SO FOG SHOULD NOT BE WIDESPREAD.
&&
.HYDROLOGY...
POCKETS OF POTENTIALLY EXCESSIVE RAIN MAY OCCUR OCCUR AGAIN FROM
TIME TO TIME THIS WEEK BUT IN DIFFERENT AREAS...ESPECIALLY TUESDAY
OR WEDNESDAY AND THEN POSSIBLY AGAIN AT THE END OF THE WEEK. HI
PWAT AND GENERALLY SLOW MOVERS THRU TUE AND THEN BETTER FORCING ON
WED AND FRI.
THIS SHOULD BE A FAIRLY LARGE HYDRO WEEK DEPENDING ON THE INTERACTIONS
OF BERYL WITH THE APPROACHING COLD FRONT WEDNESDAY AS WELL AS WHAT
LOOKS TO BE A FAIRLY WET WEATHER MAKER HEADING NEWD FROM THE LOWER
MISS VALLEY AT THE END OF THE WEEK.
PREDECESSOR RAIN TUESDAY NIGHT OR WEDNESDAY?: WE MAY EVENTUALLY
NEED TO LOOK AT THIS POSSIBILITY. 250 MB RRQ OF THE JET SEEMS
PROBABLE AS WELL AS SOME PWAT INFUSION FROM THE SE USA BERYL.
EXCLUDING TODAY...QPF ON THE ECMWF THIS WEEK IS SLATED TO BE NEAR
2.5 INCHES IN NNJ AND NE PA AND THE GFS IS ALMOST THE SAME AND THE
GGEM WHICH CUTS OFF AT 12Z FRI ALSO HAS ABOUT 2 INCHES.
TODAYS STP RFALL AMTS IN NE PA AND NW NJ WERE PARTIALLY CONTAMINATED
BY HAIL!
&&
.CLIMATE...
MONTHLY CLI.
KPHL IS ON TRACK FOR ITS 7TH CONSECUTIVE MONTH OF WELL ABV NORMAL
TEMPS. OCTOBER WAS THE MOST RECENT MONTH OF NEAR NORMAL WHICH I
CONSIDER TO BE WITHIN 0.5F OF NORM.
NOV 3.7
DEC 5.8
JAN 4.9
FEB 5.2
MAR 8.7
APR 1.5
MAY...IS PROJECTING /BASED ON MIDNIGHT SHIFT GRIDDED FCST/
PLUS 4.4F OR EQUIVALENT TO 68.2F WHICH WOULD RANK TOP 5 WARMEST...
WELL BELOW THE RECORD 70.8 IN 1991, AND THE 69.2 IN 2004.
POR DATES BACK TO 1874
KABE IS ON TRACK FOR 2ND WARMEST MAY.
SEP 3.4
OCT 1.3
NOV 3.9
DEC 6.1
JAN 5.5
FEB 5.9
MAR 10.7
APR 1.3
MAY...IS PROJECTING /BASED ON MIDNIGHT SHIFT GRIDDED FCST/ PLUS
5.6F OR EQUIVALENT TO 66.2F WHICH WOULD RANK 2ND WARMEST BEHIND
THE 67.2 OF 1991, AND JUST AHEAD OF THE 66.0 IN 1944 AND 65.9 IN
2004.
POR DATES BACK TO 1922
&&
.EQUIPMENT...
NWS PHONE SYSTEM AND NWR VIP HAVE BEEN FIXED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...IOVINO 608
SHORT TERM...IOVINO
LONG TERM...DRAG
AVIATION...DRAG/IOVINO
MARINE...DRAG/IOVINO
HYDROLOGY...608
CLIMATE...
EQUIPMENT...Hazardous weather outlook, May 26, 6:16 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 616 PM EDT SAT MAY 26 2012 DEZ001-NJZ015-017>019-PAZ067>071-272230- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 616 PM EDT SAT MAY 26 2012 ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WITH BRIEF POOR DRAINAGE FLOODING RAINS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. THE COMBINATION OF HIGH TEMPERATURES WELL INTO THE 80S TO NEAR 90 DEGREES AND A HUMID AIR MASS MAY PRODUCE HEAT INDEX VALUES AROUND 95 DEGREES IN THE URBAN AREAS DURING THE AFTERNOONS OF SUNDAY THROUGH TUESDAY. MONDAY AND TUESDAY ARE LIKELY TO BE THE HOTTER DAYS. IN ADDITION... LOW TEMPERATURES MAY NOT DROP BELOW 70 DEGREES IN THE URBAN CENTERS. HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AND WEDNESDAY, AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-PAZ054-055-062-272230- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON- 616 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE REMAINS OF TODAY'S THUNDERSTORMS WITH LOCALIZED FLOODING WILL END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH WEDNESDAY AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-PAZ060- 061-272230- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH- 616 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AND WEDNESDAY, AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS OF LOCALIZED FLOODING ANYWHERE IN THIS REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-272230- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 616 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS MODERATE RISK OF DANGEROUS RIP CURRENTS SUNDAY. HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AND WEDNESDAY, AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-272230- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 616 PM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ..UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH..
In the hours before
Special weather statement, May 26, 4:54 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT SAT MAY 26 2012
NJZ007-PAZ062-262145-
NORTHAMPTON PA-WARREN NJ-
454 PM EDT SAT MAY 26 2012
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHAMPTON AND
WARREN COUNTIES...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF EASTON...MOVING SOUTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR EASTLAWN GARDENS...BELFAST...
NAZARETH AROUND 500 PM...STOCKERTOWN AROUND 505 PM...TATAMY...
FREEMANSBURG AROUND 510 PM...PALMER HEIGHTS AROUND 515 PM...FORKS...
EASTON AND WILSON AROUND 520 PM.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS.
LAT...LON 4075 7494 4056 7531 4078 7550 4084 7536
4087 7527
FORECASTER: GORSESpecial weather statement, May 26, 5:26 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 526 PM EDT SAT MAY 26 2012 NJZ007-009-PAZ061-062-069-262215- BUCKS PA-HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-WARREN NJ- 526 PM EDT SAT MAY 26 2012 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BUCKS...HUNTERDON...LEHIGH...NORTHAMPTON AND WARREN COUNTIES... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM NORTHAMPTON COUNTY INTO LEHIGH COUNTY, MOVING EAST AT 20 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS. LAT...LON 4061 7472 4031 7513 4056 7552 4083 7511 FORECASTER: GORSE
Special weather statement, May 26, 6:02 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
602 PM EDT SAT MAY 26 2012
PAZ060-061-067>069-262245-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
602 PM EDT SAT MAY 26 2012
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
BERKS...BUCKS...CHESTER...LEHIGH AND MONTGOMERY COUNTIES...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHERN LEHIGH
COUNTY TO CENTRAL BERKS COUNTY. THESE STORMS WERE MOVING SOUTHEAST
AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE.
CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS.
LAT...LON 4039 7517 4018 7546 4012 7584 4043 7609
4043 7590 4058 7542
FORECASTER: GORSESpecial weather statement, May 26, 6:26 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT SAT MAY 26 2012
PAZ060-262315-
BERKS PA-
626 PM EDT SAT MAY 26 2012
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH WIND GUSTS UP TO 50 MPH NEAR READING,
MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR FLYING HILLS AROUND 630 PM...LORANE
AROUND 635 PM...BIRDSBORO...AMITY GARDENS AROUND 645 PM AND NEW
MORGAN AROUND 655 PM.
AT 617 PM, THE READING AIRPORT MEASURED A WIND GUST TO 46 MPH WITH
THIS STORM.
IN ADDITION TO THE GUSTY WINDS, HAIL UP TO PENNY SIZE IS POSSIBLE
WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS.
LAT...LON 4048 7584 4025 7568 4015 7591 4029 7613
4034 7617
FORECASTER: GORSELocal storm report, May 26, 6:34 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL EAST STROUDSBURG 41.00N 75.18W
05/26/2012 E0.88 INCH MONROE PA PUBLIC
0206 PM HAIL DELAWARE WATER GAP 40.98N 75.14W
05/26/2012 E0.75 INCH MONROE PA TRAINED SPOTTER
0206 PM HAIL EAST STROUDSBURG 41.00N 75.18W
05/26/2012 E1.25 INCH MONROE PA PUBLIC
0210 PM HAIL SUSSEX 41.21N 74.61W
05/26/2012 E0.75 INCH SUSSEX NJ PUBLIC
0215 PM HAIL MOUNT BETHEL 40.90N 75.11W
05/26/2012 M0.75 INCH NORTHAMPTON PA PUBLIC
PENNY SIZE HAIL IN MOUNT BETHEL.
0216 PM HAIL EAST STROUDSBURG 41.00N 75.18W
05/26/2012 E1.00 INCH MONROE PA PUBLIC
0216 PM HAIL EAST STROUDSBURG 41.00N 75.18W
05/26/2012 E0.75 INCH MONROE PA PUBLIC
0331 PM HAIL LONG POND 41.05N 75.46W
05/26/2012 E0.50 INCH MONROE PA PUBLIC
0338 PM FLASH FLOOD HAMILTON TWP 40.93N 75.29W
05/26/2012 MONROE PA 911 CALL CENTER
MULTIPLE ROADS FLOODED AND TREES DOWN. MUDSLIDE.
0346 PM FLASH FLOOD LEHIGHTON 40.83N 75.72W
05/26/2012 CARBON PA 911 CALL CENTER
RT 33 BETWEEN SNYDERSVILLE EXIT AND THE LEHIGHTON EXIT
CLOSED DUE TO FLOODING.
0355 PM FLASH FLOOD LANSFORD 40.83N 75.89W
05/26/2012 CARBON PA 911 CALL CENTER
EXTENSIVE FLOODING REPORTED FROM COUNTY 911 CENTER.
MANY ROADS CLOSED AND BASEMENTS FLOODED.
0355 PM FLASH FLOOD SUMMIT HILL 40.82N 75.86W
05/26/2012 CARBON PA 911 CALL CENTER
EXTENSIVE FLOODING REPORTED FROM COUNTY 911 CENTER.
MANY ROADS CLOSED AND BASEMENTS FLOODED.
0355 PM FLASH FLOOD HAMILTON TWP 40.93N 75.29W
05/26/2012 MONROE PA 911 CALL CENTER
NUMEROUS REPORTS OF FLASH FLOODING.
0355 PM FLASH FLOOD EAST STROUDSBURG 41.00N 75.18W
05/26/2012 MONROE PA 911 CALL CENTER
NUMEROUS REPORTS OF FLASH FLOODING.
0355 PM FLASH FLOOD NESQUEHONING 40.86N 75.83W
05/26/2012 CARBON PA 911 CALL CENTER
0400 PM FLASH FLOOD SCOTRUN 41.07N 75.32W
05/26/2012 MONROE PA TRAINED SPOTTER
VERY HEAVY RAINFALL BETWEEN 400 PM AND 445 PM. WATER ON
ROADWAYS OF 2 TO 3 FEET DEEP.
0530 PM FLASH FLOOD LANSFORD 40.83N 75.89W
05/26/2012 CARBON PA PUBLIC
RAINFALL ESTIMATED AMOUNTS OF 5.00 TO 6.00 INCH IN
LANSFORD AND SUMMIT HILL AREAS
&&
EVENT NUMBER PHI1200079 PHI1200077 PHI1200078 PHI1200080 PHI1200083
PHI1200081 PHI1200093 PHI1200082 PHI1200084 PHI1200085 PHI1200086
PHI1200087 PHI1200088 PHI1200089 PHI1200092 PHI1200090 PHI1200091
PDS/MJG/WDSpecial weather statement, May 26, 7:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 PM EDT SAT MAY 26 2012
NJZ010-012-015-270015-
MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
730 PM EDT SAT MAY 26 2012
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MERCER...MIDDLESEX
AND SOMERSET COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF NEW BRUNSWICK...MOVING
EAST SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 35 MPH AND PEA SIZE HAIL ARE POSSIBLE.
CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS.
LAT...LON 4037 7430 4025 7446 4025 7448 4023 7450
4036 7473 4047 7461 4039 7427
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:39 PM EDT | Special Weather Statement | PHI | Warren | 51 min |
| May 26, 1:42 PM EDT | Special Weather Statement | PHI | Sussex | 63 min |
| May 26, 2:02 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 58 min |
| May 26, 2:18 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 5 hr |
| May 26, 2:28 PM EDT | Special Weather Statement | PHI | Sussex | 62 min |
| May 26, 2:36 PM EDT | Flash Flood Warning | PHI | Warren | 5 hr |
| May 26, 2:42 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 48 min |
| May 26, 3:40 PM EDT | Excessive Heat Watch | PHI | Burlington, Camden, Gloucester, Mercer | 23 hr |
| May 26, 5:26 PM EDT | Special Weather Statement | PHI | Hunterdon | 49 min |
| May 26, 5:36 PM EDT | Areal Flood Advisory | PHI | Warren | 114 min |
| May 26, 6:10 PM EDT | Areal Flood Advisory | PHI | Hunterdon | 111 min |
| May 26, 7:18 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 60 min |
| May 26, 2:23 PM EDT | Areal Flood Advisory | PHI | Carbon | 3 hr |
| May 26, 2:46 PM EDT | Special Weather Statement | PHI | Carbon | 44 min |
| May 26, 3:15 PM EDT | Areal Flood Advisory | PHI | Carbon | 2 hr |
| May 26, 3:32 PM EDT | Flash Flood Warning | PHI | Monroe, Northampton | 4 hr |
| May 26, 3:39 PM EDT | Special Weather Statement | PHI | Monroe | 51 min |
| May 26, 3:45 PM EDT | Areal Flood Advisory | PHI | Carbon | 3 hr |
| May 26, 3:48 PM EDT | Areal Flood Advisory | PHI | Monroe | 3 hr |
| May 26, 3:51 PM EDT | Special Weather Statement | PHI | Carbon | 39 min |
| May 26, 3:54 PM EDT | Flash Flood Warning | PHI | Carbon | 4 hr |
| May 26, 4:31 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe, Northampton | 3 hr |
| May 26, 4:37 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 38 min |
| May 26, 4:54 PM EDT | Special Weather Statement | PHI | Northampton | 51 min |
| May 26, 5:33 PM EDT | Flash Flood Warning | PHI | Monroe | 114 min |
| May 26, 6:02 PM EDT | Special Weather Statement | PHI | Berks | 43 min |
| May 26, 6:26 PM EDT | Special Weather Statement | PHI | Berks | 49 min |
| May 26, 7:20 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 59 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.